MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SILVER; SURGICAL ADJUNCTS

JOHNSON & JOHNSON SURGICAL VISION, INC. SILVER; SURGICAL ADJUNCTS
Model Number PSCST30
Medical Device Problem Codes Break (1069); Crack (1135); Failure to Eject (4010)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable as this is not an implantable device.  if explanted, give date: not applicable as this is not an implantable device.  (b)(4).All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that while attempting to insert lens into patient¿s operative eye, lens became stuck in cartridge and haptic of lens was bent.There was patient contact and the lens was partially inserted, removed and replaced in same surgical procedure.Incision enlargement was required during this procedure.No vitrectomy required.No further information provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa(b)(4).
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 8/14/2020.Device returned to manufacturer: yes.Device code: 1135¿ cartridge tip damage.Device evaluation: the product was received at site and was evaluated, and the cartridge was observed with a lens stuck in cartridge.The lens was stuck and didn¿t come out of the cartridge.Also, the tip of the cartridge was damaged and the wing broken.Due to the condition in which the sample returned the reported issue haptic damaged was not verified however, stuck in cartridge and device partially delivered, wing broken and tip damaged were confirmed.However, batch ce07812 is within the scope of capa-009710, to investigate delivery issues or events with the silver cartridges (pscst).Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that 17 additional complaint was received from this production order and all products met manufacturing release criteria and had no deficiency.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SILVER
Common Device Name
SURGICAL ADJUNCTS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10382973
Report Number2648035-2020-00598
Device Sequence Number14343623
Product Code KYB
UDI-Device Identifier05050474530034
UDI-Public(01)05050474530034(17)200821(10)CE07812
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K961242
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2020
Device Model NumberPSCST30
Device Catalogue NumberPSCST30
Device Lot NumberCE07812
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/13/2020
Supplement Date Received by Manufacturer08/18/2020
10/25/2020
Initial Report FDA Received Date08/08/2020
Supplement Report FDA Received Date09/15/2020
10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MODEL Z9002 LENS SN: (B)(6).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Date Report Sent to FDA01/01/2005